Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 9, 2021, 6:07 PM EDT for Vance County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 6:07 PM EDT (22:07 UTC)
- Expired
- Jun 9, 2021, 7:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
County Vance County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS82 KRAH 092207 SPSRAH Special Weather Statement National Weather Service Raleigh NC 607 PM EDT Wed Jun 9 2021 NCZ008>010-026-092300- Franklin NC-Vance NC-Warren NC-Granville NC- 607 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT VANCE...SOUTHWESTERN WARREN... EASTERN GRANVILLE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 700 PM EDT... At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near Henderson, moving southeast at 20 mph. Wind gusts up to 50 mph, pea size hail, very heavy rain producing minor flooding, and deadly cloud to ground lightning are likely with this storm. Locations impacted include... Henderson, Oxford, Kittrell, Stovall, Middleburg, Gillburg, Afton, Steele Creek Marina & Campground, South Henderson and Dabney. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around outdoor objects. Torrential rainfall is also occurring and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This thunderstorm is producing an excessive amount of deadly cloud to ground lightning. Seek shelter indoors and stay away from windows. If you cannot seek shelter indoors, an enclosed vehicle can provide safe shelter. && LAT...LON 3643 7870 3649 7832 3623 7814 3612 7853 TIME...MOT...LOC 2206Z 323DEG 17KT 3638 7849 $$ GIH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 9, 3:46 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 9, 3:46 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 346 PM EDT Wed Jun 9 2021 .SYNOPSIS... An upper level ridge over the Southeast coast will slowly give way to an approaching trough from the Ohio Valley through late week. Bermuda surface high pressure will pump moisture across the region into late week. A pre-frontal trough and weak surface low pressure will aid in shower and storm development later today and Thursday. Then a cold front will drop south into NC Friday into Saturday, keeping conditions unsettled. && .NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/... As of 300 PM Wednesday... ...Scattered to numerous showers and thunderstorms expected this afternoon into the evening. Water vapor satellite showed a mid-level ridge along the FL Gulf Coast, and an upper trough across the OH Valley. The Bermuda high will continue southwesterly flow across the region this afternoon, and maintain muggy conditions with dewpoints in the low 70s. Precipitable water values range from 1.7 to just over 2 inches across the region, and with the approaching upper trough and a surface Piedmont trough, scattered to numerous showers and thunderstorms have developed along the Appalachians and across southern VA. Storms will develop across central NC this afternoon and evening. Shear remains weak and mid-level lapse rates are not impressive today, therefore the greatest threat will likely be urban/small stream flooding from heavy rainfall where slow, strong storms develop. However, localized flash flooding cannot be ruled out. WPC has our area under a Marginal Risk for excessive rainfall through this evening. SPC has upgraded the northeast half of the region to a Marginal Risk of severe thunderstorms through this evening for the possibility of damaging winds from downbursts. Showers and thunderstorms will linger into tonight as a few vort maxes move across the region ahead of the upper trough. Lows tonight will be near 70, with widespread low stratus developing again. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 300 PM Wednesday... ...Local flash flooding possible from heavy rainfall Thursday... The upper trough will remain fairly stationary Thursday across the OH Valley, and continue to send weak impulses across central NC throughout the day and late evening. This, combined with a very moist atmosphere from precipitable water values over 2 standard deviations above normal, will create another day of scattered to numerous showers and thunderstorms across the region. The severe threat will remain low again, however WPC does have central NC in a Marginal Risk for excessive rainfall and the possibility of isolated flash flooding does exist where slow, strong storms develop and rainfall rates are high. Storms may be slow to develop in the afternoon due to lingering low level cloud cover. Highs will be slightly lower for northern areas on Thursday, with temperatures ranging from the low 80s north to the upper 80s south. Showers and thunderstorms will continue overnight on Thursday, with chances diminishing in the southeast near sunrise Friday. Lows overnight will remain mild, with temperatures in the upper 60s to low 70s. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 340 PM Wednesday... A mid and upper level low will slowly move ESE from the Ohio Valley to the SE VA and NE NC coast on Friday and Friday night, with a surface frontal boundary slowly moving south through NC. Deep moisture will be in place, with PW values near or even in excess of 2 inches. As a result, widespread showers and thunderstorms will develop across central NC on Friday, with categorical POPs across most of the area. The flow aloft will be weak, meaning any severe threat will be very limited, but cell motion will be slow and some training convection is possible. Thus the WPC has our entire region in a slight risk for excessive rainfall on Friday and Friday night. At this time, forecast QPF ranges from about a half inch to one and a half inches, highest in the NE where moisture and height falls will be greatest. High temperatures will generally be in the 80s, with lows Friday night only dropping into the mid-60s to lower-70s. The frontal boundary will sink south of the area on Saturday, with cooler and less unstable air behind it. Thus precipitation chances will lessen, but there is some uncertainty on how far south the front will get, and decent moisture looks to remain in southern zones. Thus scattered showers and storms are possible again, but the best chance will shift to the south. A coastal low will then move NE off the Southeast US coast on Sunday and Sunday night. Convection chances for our region will again depend on the placement of the front and the surface low moving along it, with the latest ECMWF closer to the coast with the low (and thus a bit wetter) compared to the GFS. For now the front looks far enough south to only warrant slight chance POPs, except low chance in the far SE. The weather pattern looks somewhat drier for the remainder of the period. However, a broad upper trough across the Eastern US means some isolated/scattered convection still can't be ruled out each afternoon and evening, especially in SE zones. Tuesday looks to have the best chance as models show a cold front moving through the area. Conditions will be hot and humid on Monday and Tuesday, with highs in the upper-80s to lower-90s. Northerly flow behind the front will bring cooler and drier conditions for Wednesday. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 200 PM Wednesday... 24 hour TAF period: SHRA/TSRA will develop this afternoon and evening across the region, with greatest coverage near KGSO/KINT/KRDU. Sub-VFR conditions will develop near storms, along with gusty and erratic surface winds, strong up/downdrafts and lightning. Away from storms, mostly VFR conditions are expected through this evening. Storms will linger overnight, with lower coverage compared to this afternoon/evening. IFR ceilings will also develop tonight across most areas. Ceilings will lift to VFR conditions by late Thu morning. Looking ahead: Numerous SHRA/TSRA will continue at times through Saturday, then chances decrease for early next week. Low stratus/FG will continue to be an issue through the weekend, as well. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...JJT SHORT TERM...JJT LONG TERM...DANCO AVIATION...JJT
Hazardous weather outlook, Jun 9, 3:55 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 355 PM EDT Wed Jun 9 2021 NCZ007-021>025-038>040-073>077-083>086-088-089-102000- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 355 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and thunderstorms are expected this afternoon, lasting into the evening in the east. Locally heavy rainfall and minor flooding, especially in urban areas is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous showers and thunderstorms, with the threat of locally heavy rainfall and minor flooding, are expected again Thursday and Friday, mainly in the afternoon and evening hours. Due to the potential for some areas to have nearly saturated soils with repeated rainfall, isolated flash flooding is possible Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-026>028-041>043-078-102000- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston- Wilson-Wayne- 355 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered to numerous showers and thunderstorms are expected this afternoon, lasting into the evening in the east. Locally heavy rainfall and minor flooding, especially in urban areas, is possible along with damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous showers and thunderstorms, with the threat of locally heavy rainfall and minor flooding, are expected again Thursday and Friday, mainly in the afternoon and evening hours. Due to the potential for some areas to have nearly saturated soils with repeated rainfall, isolated flash flooding is possible Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 9, 5:11 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Raleigh NC 511 PM EDT Wed Jun 9 2021 NCZ008>010-092215- Vance NC-Warren NC-Granville NC- 511 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORMS WILL AFFECT VANCE...NORTHWESTERN WARREN AND NORTHEASTERN GRANVILLE COUNTIES UNTIL 615 PM EDT... At 510 PM EDT, Doppler radar was tracking strong thunderstorms 10 miles south of Clarksville, or 11 miles northwest of Henderson, near Kerr Lake, moving southeast at 10 mph. Wind gusts up to 40 mph and torrential downpours will be possible with these storms. Locations impacted include... Henderson, Warrenton, Norlina, Kittrell, Stovall, Middleburg, Gillburg, Afton, Steele Creek Marina & Campground and Kerr Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs and blowing around light outdoor objects. Torrential rainfall is also occurring, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3634 7812 3620 7851 3654 7868 3655 7828 TIME...MOT...LOC 2110Z 313DEG 10KT 3647 7850 GIH
Special weather statement, Jun 9, 5:46 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
546 PM EDT Wed Jun 9 2021
NCZ007-008-092245-
Person NC-Granville NC-
546 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PERSON AND CENTRAL
GRANVILLE COUNTIES UNTIL 645 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Roxboro, moving east-southeast at 25 mph.
Wind gusts up to 40 mph, heavy rain leading to minor flooding, and
deadly cloud to ground lightning are likely with this storm.
Locations impacted include...
Oxford, Stem, Berea and Moriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.
Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3639 7851 3626 7851 3615 7858 3626 7888
3644 7883
TIME...MOT...LOC 2145Z 281DEG 20KT 3634 7882
GIHSpecial weather statement, Jun 9, 6:07 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Raleigh NC 607 PM EDT Wed Jun 9 2021 NCZ008>010-026-092300- Franklin NC-Vance NC-Warren NC-Granville NC- 607 PM EDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT VANCE...SOUTHWESTERN WARREN... EASTERN GRANVILLE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 700 PM EDT... At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near Henderson, moving southeast at 20 mph. Wind gusts up to 50 mph, pea size hail, very heavy rain producing minor flooding, and deadly cloud to ground lightning are likely with this storm. Locations impacted include... Henderson, Oxford, Kittrell, Stovall, Middleburg, Gillburg, Afton, Steele Creek Marina & Campground, South Henderson and Dabney. PRECAUTIONARY/PREPAREDNESS ACTIONS... Seek shelter in a nearby building or vehicle. Wind gusts as high as 50 mph are capable of knocking down small or weakened trees and blowing around outdoor objects. Torrential rainfall is also occurring and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This thunderstorm is producing an excessive amount of deadly cloud to ground lightning. Seek shelter indoors and stay away from windows. If you cannot seek shelter indoors, an enclosed vehicle can provide safe shelter. && LAT...LON 3643 7870 3649 7832 3623 7814 3612 7853 TIME...MOT...LOC 2206Z 323DEG 17KT 3638 7849 GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:11 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Jun 9, 5:46 PM EDT | Special Weather Statement | RAH | Granville | 59 min |
| Jun 9, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake, Warren | 38 min |
| Jun 9, 6:57 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 48 min |
| Jun 9, 7:04 PM EDT | Special Weather Statement | RAH | Granville | 41 min |
| Jun 9, 7:34 PM EDT | Special Weather Statement | RAH | Johnston | 41 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.